Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro Help!!

I was put on lexapro 6 days ago by my PD for anxiety.  I have also been on Xanax 1MG XR for 10 days.  I took 5mg Lexapro for 4 days.  Each day I felt very anxious, as if I had 20 cups of coffee, I had a difficult time focusing and I felt like I was in a complete fog or intoxicated.  Needless to say, this was horrifying and I quit taking it after 4 days.  

1 day after I quit taking the drug a very scary incident occured.  I was typing on my laptop and watching TV, when I felt a sensation on the back right side of my head and I completely blanked out for a brief second and it took a second to get oriented.  I also felt a hot snsation in my chest.  

I went to the ER, they did all the blood tests, CT-SCAN, EKG, etc and everything was normal.  They have scheduled an EEG to make sure eveyrthing is ok, but they think it may be a reaction or withdrawl effect to the Lexapro or a mild seizure (which they doubt).  

I am not going to take another SSRI again, they scare the heck out of me.

Has anyone else experienced anything like this?  I would appreciate any feedback as I'm a bit scared.

Thank You.
Scott
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
People have written in to me many times about odd reactions like this...the good news is they all go away .
Avatar universal
I have not been able to take it either. I started on 2.5 mg then to 5 mg then when I got to 10 I had high BP so I stopped taking it. Right after I stopped I had a couple of optic migraines and really sharp pains in the back of my head accompanied by a little dizziness.

It went away and never came back after being off of it for a while.

So I didn't black out I did have some odd things going on. I tried it again this past week. I took 5 mg one day and couldn't stand the side effects just from one dose so I stopped it again and I had the funny feelings in my head again the next day.

I think some just can't take SSRI's
Avatar universal
Thank you so much for sharing your experience.  It seems you are right, SSRIs seem to work well for some, but Lexapro in particular does not work well for me and I am afraid of all SSRIs because of this and will try some other type of therapy for my anxiety.  

My anxiety started after several weeks of migraines.  I really had no anxiety at all prior to having these headaches everyday.  As treatment for the headaches did not work and all tests for a physical cause were negative, I became frustrated and that's when the anxiety started.  The XANAX helps, but I do not plan on staying on that for any longer than I have to.  

Thanks Again.  
Avatar universal
I have taken a number of SSRI's including Lexapro.  Has anyone figured out a way to reverse the weight gain effect?  I have been off SSRI's for at least 3 to 4 months.  I took Effexor for 3 months, lexapro for 9months and Paxil for one month.  I feel fat!  Has anyone else experienced this?  Will I eventually lose the weight or will I have to go on a strict diet and stay on it?

hey
Avatar universal
I'm on a SSRI one called - Mirtazapine, you take it at night 1/2 hr before bed, and don't have to worry about how you feel from it the next day.
Avatar universal
I was perscribed Lexapro by my doctor last December for clinical depression. This was after a lenghty discussion on how I did not want to see myself on this drug long term. He promised that with monitoring and all things going according to plan that I should be of this drug within one year. Now it is November and I am off this drug and I never intend to return to the use of any anti-depressent again, I do not care about the cost of any therapies or what decisions I have to make to keep myself the way I am now, happy and drug free. Ok, I was depressed, I took the drug, it worked, I have to admit I felt better physically and mentally after 3 weeks.
However, the following also happened,
No sex drive, no interest in men or relationships or being emotionally close or intimate in any way with anybody,
huge weight gain, after 6 months on this drug, friends who had not seen me for a while, I would see there faces drop in shock at my weight gain, they would then cover it up because they did not want to upset me because they knew I was going my best.
Constant nightmares, never feeling like I  have enough sleep, however, this did stop when I was reduced to 10 mg per day.
I atempted to withdraw from this drug twice before finally being able to do so 3 weeks ago.
After one week of the drug I suffered a 6 day long migrane that had me close to tears on a daily basis.
Felt chemical explosions in my brain during the night, 'Mental fireworks' is the best description, night sweats and poor sleeping. Stomach cramps and poor digestion which I still have- [take Alo Vera tablets of tonic for this, it works, and Vit B12 for Colon function] Also, EPA and omega 3 fish oils are good for brain function, I have been taking all these to counter act the side effects, also Magnesium for hormonal balance.
When I say I plan to get out of this, I meant it.
Can any one tell me how long it will take to get rid of the weight, after putting on 20 pounds I stoped weighing my self.

Being depressed is a trap that sucked that life out of me, after a couple of months on Lexepro, it was a trap just like my depression. The only way I see to get of this drug is to decide to give tablets and depression the boot at the same thime. A full scale, all out, offensive on the poison of depression. It is working so far. If anyone can give advise on how long losing the weight will take please let me know.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area